Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Bulging on the knee with pain, difficulty in going downstairs, relieves with stretching hamstrings. Have ACL in the knee. What is the cause?

My left knee has what looks like part of a golf ball bulging out, I believe this is the top part of the fibula and my right knee has a similar knob but MUCH less obvious. I only noticed because I began having left knee pain after longer (10 miles) runs during my post-run cool down walk. It was very painful going downhill/stairs and I saw some suggestions of ITB issue but I have had that before and this was different. I have not had an ACL in that knee and am due to have some scar tissue (miniscus) removed later in the year. I haven t cut back on my running and the pain has lessened a bit, especially after stretching my hamstrings. My ITB exercises do a little bit but not much (adding to my above conclusion). I have a feeling it is just me getting old (42) but was wondering if this is a common thing that I just have not noticed before or if there is a condition this might be classified as. Thanks for any scoop!
Asked On : Tue, 22 May 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The pain and swelling that you have could be due to arthritic changes in the knee or due to a recurrent injury in the area.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Thu, 10 Apr 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor